Toddler violently ill after alleged Tesco pharmacy '˜overdose' blunder in Milton Keynes
An alleged Tesco pharmacy blunder led to a toddler being overdosed on antibiotic medicine and becoming violently ill, a Milton Keynes mum has claimed.
Little Paisley Thomas, who will be two next month, was prescribed erythromycin for an ear infection.
Her mum Becky had the prescription dispensed at Tesco pharmacy in Bletchley on Christmas Eve and started the course immediately.
“I thought the medicine look a bit syrupy and there didn’t seem much in the bottle, but I didn’t think to query it,” she said.
On Christmas Day, after four doses, little Paisley began suffering violent vomiting and diarrhoea.
Her condition worsened rapidly so Becky called 111 and was told to take her to Milton Keynes hospital.
“Here a doctor looked at the medicine Paisley was taking and immediately said it was wrongly made up. It had not been mixed with enough water and it was far too strong. We had been overdosing poor Paisley without realising it,” she claimed.
Becky was ordered to stop the tutti fruity flavour medicine, but was unable to get more dispensed until pharmacies reopened after Christmas.
By then Paisley was so poorly she was rushed to hospital for a spreading infection and low blood sugar.
Her mum has complained to Tesco and was told the matter has been referred to the customer care department.
“They just don’t seem that concerned. I want this matter fully investigated as what happened was dangerous. I also want an apology for our Christmas being ruined,” she said.
A spokesman for Tesco said: “Tesco: “We’re extremely sorry for the upset and concern caused to Becky and her daughter. We are in contact with Becky and are urgently investigating this incident. We will update her with our findings.”